Document Type

Journal Article

Department/Unit

Department of Mathematics

Title

Adaptive multiquadric collocation for boundary layer problems

Language

English

Abstract

An adaptive collocation method based upon radial basis functions is presented for the solution of singularly perturbed two-point boundary value problems. Using a multiquadric integral formulation, the second derivative of the solution is approximated by multiquadric radial basis functions. This approach is combined with a coordinate stretching technique. The required variable transformation is accomplished by a conformal mapping, an iterated sine-transformation. A new error indicator function accurately captures the regions of the interval with insufficient resolution. This indicator is used to adaptively add data centres and collocation points. The method resolves extremely thin layers accurately with fairly few basis functions. The proposed adaptive scheme is very robust, and reaches high accuracy even when parameters in our coordinate stretching technique are not chosen optimally. The effectiveness of our new method is demonstrated on two examples with boundary layers, and one example featuring an interior layer. It is shown in detail how the adaptive method refines the resolution. © 2005 Elsevier B.V. All rights reserved.

Keywords

Adaptive, Boundary layer problems, High-order discretizations, Integral formulation, Multiquadric, Radial basis function, Singular perturbations, Spectral accuracy

Publication Date

2006

Source Publication Title

Journal of Computational and Applied Mathematics

Volume

188

Issue

2

Start Page

265

End Page

282

Publisher

Elsevier

DOI

10.1016/j.cam.2005.04.018

Link to Publisher's Edition

http://dx.doi.org/10.1016/j.cam.2005.04.018

ISSN (print)

03770427

ISSN (electronic)

18791778

This document is currently not available here.

Share

COinS